Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 79, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 3, 2000, 1:24 PM EDT for Blount County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2000, 1:24 PM EDT (17:24 UTC)
- Expired
- Jun 3, 2000, 2:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Blount County, TN
The radar
The Knoxville radar (KMRX), 71 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
110 WUUS54 KMRX 031726 SVRMRX TNC009-031815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 124 PM EDT SAT JUN 3 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLOUNT COUNTY IN EASTERN TENNESSEE * UNTIL 215 PM EDT * AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF ALCOA...MOVING SOUTHEAST AT 15 MPH. THIS STORM PRODUCED QUARTER SIZED HAIL IN KNOX COUNTY AT 120 PM. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALCOA AROUND 140 PM EDT EAGLETON VILLAGE AROUND 145 PM EDT MARYVILLE AROUND 150 PM EDT WALLAND AROUND 205 PM EDT 7 MILES NORTHEAST OF HAPPY VALLEY AROUND 210 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. SEEK A STURDY SHELTER IMMEDIATELY $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:45 AM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 3, 9:45 AM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 945 AM EDT SAT JUN 3 2000 SURFACE ANALYSIS AND MSAS SHOWS COLD FRONT ACROSS SOUTHERN MIDDLE TENNESSEE TO SOUTHWEST VIRGINIA. LATEST MESO-ETA SHOWS THIS FRONT HANGING UP ACROSS THE FORECAST AREA THIS AFTERNOON WITH A FAIRLY UNSTABLE AIR-MASS OVER THE REGION. FORECAST SOUNDINGS SHOWS CAPES OF 2000-2500 J/KG WITH LIFTED INDICES OF -4 TO -7...SO PLENTY OF POTENTIAL ENERGY FOR THUNDERSTORM DEVELOPMENT. I EXPECT SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON FOCUSING ON COLD FRONT OVER THE AREA. BEST COVERAGE WILL LIKELY BE OVER THE MOUNTAINS AND CENTRAL VALLEY INITIALLY. WBZ WILL BE QUITE HIGH OVER 12000 FEET...SO HAIL THREAT IS MARGINAL. ALSO...DRY INTRUSION IS NOT EVIDENT ON THE FORECAST SOUNDINGS... HOWEVER...WITH PWS OF 1.6 AND K INDICES OF 36...PRECIPITATION LOADING IS POSSIBLE WHICH MAY PRODUCE LOCALLY DAMAGING WET-DOWNBURSTS. ALSO...DUE TO THE ABUNDANT MOISTURE...TORRENTIAL RAINS A GOOD BET WITH THE AFTERNOON STORMS WHICH CAUSE LOCAL RUNOFF PROBLEMS. WE HAVE ISSUED A SPS ABOUT THESE CONCERNS. OVERALL...HAVE INCREASED POPS AND CHANGED WORDING TO CHC TO SCATTERED. DUE TO SCT-BKN CLOUD COVER...PLAN ON DROPPING HIGHS A CAT MOST LOCATIONS ACROSS THE VALLEY. HAVE A GOOD DAY... .MRX... NC...NONE. TN...NONE. VA...NONE. DH
In the hours before
Special weather statement, Jun 3, 9:15 AM EDT, 4 hours 9 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-032200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 915 AM EDT SAT JUN 3 2000 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. THE MAIN THREATS FROM THESE STORMS WILL BE THE POSSIBILITY OF STRONG DAMAGING WINDS AND HEAVY RAINFALL WHICH COULD CAUSE FLOODING OF LOCALIZED AREAS. A WEAK COLD FRONT WAS LOCATED ACROSS EAST TENNESSEE THIS MORNING AND IS EXPECTED TO BE THE FOCAL POINT FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON. A FEW THUNDERSTORMS COULD PRODUCE STRONG DAMAGING DOWNBURST WINDS...AS WELL AS HEAVY RAINFALL WHICH COULD CAUSE FLOODING OF LOCALIZED AREAS. STAY TUNED TO NOAA WEATHER RADIO OR YOU FAVORITE MEDIA OUTLET FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS ON THIS POTENTIALLY SEVERE WEATHER SITUATION. DMG/DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:05 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 40 min |
| Jun 3, 1:45 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe | 30 min |
| Jun 3, 1:58 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 47 min |
| Jun 3, 2:07 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 28 min |
| Jun 3, 3:13 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe | 17 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.